Format

Send to

Choose Destination
Acta Neurol Belg. 2008 Dec;108(4):131-4.

Valproic acid related idiosyncratic drug induced hepatotoxicity in a glioblastoma patient treated with temozolomide.

Abstract

Glioblastoma patients undergoing treatment with surgery followed by radiation and temozolomide chemotherapy often develop a state of immunosuppression and are at risk for opportunistic infections and reactivation of hepatitis and herpes viruses. We report the case of a 48-year-old glioblastoma patient who developed acute cholestatic hepatitis with hepatic failure during adjuvant treatment with temozolomide and the integrin inhibitor cilengitide. A viral hepatitis was excluded and valproic acid treatment was stopped. Upon normalisation of the liver tests, temozolomide treatment was resumed without perturbation of the liver tests. Valproic acid related idiosyncratic drug induced hepatotoxicity should be considered as a differential diagnosis in glioblastoma patients undergoing adjuvant therapy.

PMID:
19239041
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center